Alert archive / Tennessee / Special Weather Statements in 2015

Special Weather Statement, NWS Nashville, TN

July 20, 2015Lawrence County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 20, 2015, 5:21 PM CDT for Lawrence County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2015, 5:21 PM CDT (22:21 UTC)
Expired
Jul 20, 2015, 6:00 PM CDT
In force
39 min
Issued by
NWS Nashville, TN

County Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 120 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1312 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

078 
WWUS84 KOHX 202221
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
521 PM CDT MON JUL 20 2015
 
TNZ094-202300-
LAWRENCE TN-
521 PM CDT MON JUL 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAWRENCE COUNTY UNTIL
600 PM CDT...

AT 521 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SUMMERTOWN...OR 11 MILES NORTH OF LAWRENCEBURG...MOVING SOUTHEAST AT
15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...SUMMERTOWN...ETHRIDGE AND HENRYVILLE. 

LAT...LON 3536 8754 3542 8745 3546 8745 3546 8733
      3545 8732 3543 8721 3528 8721 3523 8722
      3520 8721 3520 8722 3517 8722 3515 8723
TIME...MOT...LOC 2221Z 302DEG 12KT 3540 8741 

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 20, 4:30 PM CDT, 51 minutes earlier.

Area forecast discussion, Jul 20, 4:30 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
430 PM CDT MON JUL 20 2015

.MESOSCALE UPDATE...
CONVECTION OVER SOUTHERN MIDDLE TENNESSEE BELOW SEVERE LIMITS AND
LOOKS LIKELY TO REMAIN THAT WAY DUE TO LACK OF ANY REAL FORCING.
OVER THE NORTH LACK OF THUNDERSTORMS POSSIBLY DUE TO CAPPING AT
MID LEVELS WITH 700 MBARS TEMPS 13 DEGREE CELSIUS FROM NORTHEASTERN
ARKANSAS ACROSS NORTHERN PARTS OF WEST AND MIDDLE TENNESSEE INTO
CENTRAL KENTUCKY. SURFACE COOL FRONT STRUNG OUT FROM SOUTH CENTRAL
MISSOURI THEN UP ALONG THE OHIO RIVER FROM PADUCAH TO OWENSBORO.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TNZ005>009-023>030-
056>064-075-077-093>095.

&&

BOYD
01
Hazardous weather outlook, Jul 20, 4:59 AM CDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
459 AM CDT MON JUL 20 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-211030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
459 AM CDT MON JUL 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

HEAT ADVISORY IN EFFECT TODAY FOR AREAS WEST OF THE CUMBERLAND
PLATEAU...WHERE AFTERNOON HIGH TEMPERATURES WILL BE IN THE MIDDLE
90S...AND HEAT INDICES WILL TOP OUT AROUND 105 DEGREES. HOT
WEATHER SAFETY WILL BE A TOP PRIORITY. YOU SHOULD TRY AND LIMIT
YOUR TIME OUTDOORS DURING THE HOTTEST PART OF THE DAY...AND AVOID
STRENUOUS ACTIVITY. KEEP YOUR BODY HYDRATED BY DRINKING SUFFICIENT
AMOUNTS OF WATER.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...AND
WILL BRING ALONG HEAVY DOWNPOURS AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT SUMMER WEATHER WILL CONTINUE THROUGHOUT THE REMAINDER OF THE
WEEK AND INTO NEXT WEEKEND AS WELL. MAXIMUM AFTERNOON HEAT INDEX
VALUES WEST OF THE CUMBERLAND PLATEAU WILL START OUT IN THE MID
TO UPPER 90S DURING THE FIRST PART OF THE PERIOD...BUT CREEP BACK
TO AROUND 100 DEGREES BY NEXT WEEKEND. YOU SHOULD KEEP HOT WEATHER
SAFETY IN MIND...AND AVOID STRENUOUS ACTIVITY DURING THE HOTTEST
PART OF THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 20, 2:10 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CDT MON JUL 20 2015

TNZ011-034-201945-
FENTRESS TN-PICKETT TN-
210 PM CDT MON JUL 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKETT AND FENTRESS
COUNTIES UNTIL 245 PM CDT...

AT 210 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JAMESTOWN...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...ALLARDT...GRIMSLEY...PICKETT STATE PARK AND PALL MALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3637 8470 3638 8472 3637 8473 3635 8473
      3635 8474 3634 8474 3633 8477 3630 8480
      3629 8487 3624 8488 3621 8491 3618 8491
      3621 8509 3623 8510 3655 8504 3660 8478
      3647 8470 3643 8469 3641 8466
TIME...MOT...LOC 1910Z 268DEG 34KT 3637 8493

MR3
Special weather statement, Jul 20, 4:09 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
409 PM CDT MON JUL 20 2015

TNZ057-058-060-202145-
HICKMAN TN-MAURY TN-LEWIS TN-
409 PM CDT MON JUL 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HICKMAN...LEWIS AND
WEST CENTRAL MAURY COUNTIES UNTIL 445 PM CDT...

AT 408 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF CENTERVILLE...MOVING SOUTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOHENWALD...CENTERVILLE...MOUNT PLEASANT...KIMMINS...HAMPSHIRE AND
GORDONSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3567 8764 3578 8745 3557 8718 3546 8739
      3546 8745 3542 8745 3542 8748 3541 8748
      3541 8750
TIME...MOT...LOC 2108Z 320DEG 13KT 3568 8752

MR3
Special weather statement, Jul 20, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
521 PM CDT MON JUL 20 2015

TNZ094-202300-
LAWRENCE TN-
521 PM CDT MON JUL 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAWRENCE COUNTY UNTIL
600 PM CDT...

AT 521 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SUMMERTOWN...OR 11 MILES NORTH OF LAWRENCEBURG...MOVING SOUTHEAST AT
15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...SUMMERTOWN...ETHRIDGE AND HENRYVILLE.

LAT...LON 3536 8754 3542 8745 3546 8745 3546 8733
      3545 8732 3543 8721 3528 8721 3523 8722
      3520 8721 3520 8722 3517 8722 3515 8723
TIME...MOT...LOC 2221Z 302DEG 12KT 3540 8741

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 2:10 PM CDTSpecial Weather StatementOHXFentress35 min
Jul 20, 4:09 PM CDTSpecial Weather StatementOHXLewis36 min

Nearby

Special Weather Statements in Tennessee, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.